It Works but Results Can Be SCARY!! - New York

I had hyaluronidase injected to dissolve juvederm...

I had hyaluronidase injected to dissolve juvederm that was not good for my under eye area and causing puffiness and discolouration, without properly filling the tear troughs. Effects of the hyaluronidase were quite drastic. dissolved away a lot of my own HA i believe and left terrible grooves. not a great result so i had restylane injected within 48 hours to fill the grooves. resty has filled in the areas nicely but there is still some discolouration, perhaps bc my skin is now very thin from all of this an muscle is showing through the skin. hopefully that aspect will improve in time.
Oh I just answered my own question that I asked you over on your Juvederm review ;)

That is scary, I'm glad you shared this info so other people realize that this can happen.  
Reply
ja it's a bit scary. but at least it proves that fillers are reversible... at a cost!
Reply

update

things have settled a bit. but i would say that if you can live with your filler results, do that rather than get hyalase

disappointed

well after dissolving all the juvederm and my own HA with hyalase to get rid of some puffiness and slight tyndall effect i now had restylane injected. the tyndall effect is still there - seems MUCH worse since the hyalase. in fact what I believe happened is the hyalase dissolves everything and leaves the skin so thin that the muscle shows through dramatically whatever filler you put under there. anyway, quite disillusioned and disappointed though hope this will settle in time

HYALASE NOT GOOD FOR COLLAGEN - FACT

I would like to add that although doctors seem to deny it - OF COURSE HYALASE HAS A NEGATIVE EFFECT ON COLLAGEN. IT DISSOLVES HA, WHICH IS A NATURAL MEANS OF BINDING COLLAGEN IN THE SKIN. THIS HAPPENS TO BE A FACT. YES, A MEDICAL FACT THAT DOCS DON'T KNOW ABOUT. HYALASE IS THEREFORE OBVS NOT GOOD FOR COLLAGEN.

DOCTORS SHOULD WAKE UP AND GIVE SERIOUS WARNINGS BEFORE INJECTING HYALASE.

evidence that dissolving HA and collagen are linked

https://www.healthtap.com/topics/hyaluronidase
Hyaluronidase appears to have little impact on natural HA when injected into an area that never had HA filler in it. I had a test shot in my arm and nothing bad happened. No dent. No divot. No discolouration. BUT when injected into an area that has been filled with HA filler (especially under the eyes) the results can be a nightmare. My lower eyelids are absolutely ruined. The doctors rely on a use for hyaluronidase to "prove" it's safety and efficacy that does not involve HA filler. They all cite it's use in ophthalmological surgery. With respect, that's irrelevant and quite frankly, disingenuous. I think the better question to ask is what does HA filler do to natural tissue and natural HA? Clearly it does something that makes the hyaluronidase have a different effect on an HA filled area than an area that has never been filled. Is this because the HA filler integrates with natural tissue? Or is this because HA filler fools the body into recalibrating the amount of natural HA required in a filled area by lessening it? I don't know and neither do the doctors who push hyaluronidase as safe and effective. Why don't they know? Because there have been no proper studies on the effect of hyaluronidase on HA filled areas. If HA is the "glue" that holds tissue together then clearly hyaluronidase has a negative impact on this glue and therefore natural HA and collagen etc. The important question is how long does this negative impact last? In unfilled areas (my arm) any negative impact from hyaluronidase seems rectified very quickly. In filled areas (my eyelids) the negative impact of dent, divot, discolouration, loose and crepey skin persisted for more than a week until I simply had to have the tear trough refilled so I could go back to work. These doctors are smart people so all I can conclude is that they have no interest in getting to the truth because they might have to change their position on hyaluronidase. The anecdotal evidence of hyaluronidase damage on filled areas is absolutely overwhelming and all responsible medical practitioners who use the product should be actively trying to work out why it happens instead of continuing to deny it.
Reply
And the replacement filler has not cured the negative impacts, especially the loose and crepey skin. It has only disguised the indent along the tear trough and not much more. Awful.
Reply
how long ago did you have the hyalase? some people say your body eventually restores itself... i hope that is true as i have the same bad effects as you. this stuff is NOT made for delicate areas like around the eyes...
Reply

still very disappointed

well I would firstly love to thank all the doctors out there who told me there would be no harm at all in using this "enzyme", and that it could not affect my own HA or collagen. YES I AM BEING SARCASTIC. I cannot believe that certain doctors are so ignorant and disinterested in their own fields that they would say such things.
hyaluronidase DOES dissolve your own HA and destroys your own collagen and elastin. in fact it is known as an AGING agent. YES that is correct, it is scientifically and medically known to be associated with AGING skin (google "hyaluronidase" and "ageing" if you don't believe me), AND YET DOCTORS WHO ARE PERFORMING ANTI-AGING PROCEDURES ARE INJECTING THIS STUFF WITHOUT TELLING THEIR PATIENTS ANY OF THIS!!! DISGUSTING!!!! I am so disillusioned and my under eye area is ruined - so thanks again ignorant doctors!!
I wish I knew the risks before injecting my eyelids with hyalouronic acid. I wouldn't have done it. My eyes were beatiful I was so wrong messing with them. I have destroyed my face for ever. I am 35 and I have 50 year old eyes. Hyalouronic acid filler has not been absorbed after 4 years and it has migrated lower creating big brown bags. After this awful experience and having read multiple accounts on how hyaloronidase has destroyed people eyelids I cannot take any more chances with injections. But will it eventually dissolve or am stuck with it forever? This mistake has changed my life. I look tired and depressed even when I feel happy.
Reply
I had hyaloronidase injected yesterday because the Juvederm injections in my upper eyelid seemed to move and there were two what seemed like liquid filled bumps on my eye. My eye looked terrible . According to my Dr (injected 2 weeks ago with the filler), he seemed to think the filler moved since it was looked fine when first injected. My eye looks good 24hrs later with no problems/reactions. Actually, it looked better 10 minutes later. From what I read, I would go to someone familiar with using hyalouronic acid and Juvederm and preferably an ocular plastic surgeon. I never usually comment but I'm hoping you think about trying to resolve it after you do some research. Some people do have good luck with hyaloronidase.
Reply
That's certainly true if you read the reviews but it's hit and miss. Find someone VERY experienced in dissolving. Also your skin will have been stretched after 4 years so expect some looseness. It's a bit like popping a water balloon.
Reply
Was this review helpful? 2 others found this helpful